Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

August 25, 2011Allegany County, New York

NWS Buffalo, NY issued this special weather statement at Aug 25, 2011, 1:58 AM EDT for Allegany County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2011, 1:58 AM EDT (05:58 UTC)
Expired
Aug 25, 2011, 3:00 AM EDT
In force
62 min
Issued by
NWS Buffalo, NY

County Allegany County, NY

The radar

The Buffalo radar (KBUF), 89 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-345 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WWUS81 KBUF 250558
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
158 AM EDT THU AUG 25 2011

NYZ012>014-020-021-250700-
ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-ONTARIO NY-WYOMING NY-
158 AM EDT THU AUG 25 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL 
  HAIL...WIND GUSTS UP TO 40 MPH AND VERY HEAVY RAIN. THE STORMS 
  WERE LOCATED ALONG A LINE  EXTENDING FROM BLISS TO CUBA TO 
  HINSDALE TO ALLEGANY...AND MOVING WERE EAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  DANSVILLE AND WELLSVILLE...

THE HEAVY RAIN FROM THESE STORMS COULD CAUSE LOCALIZED FLOODING OF 
ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4201 7875 4216 7844 4229 7833 4259 7831
      4261 7736 4257 7737 4257 7765 4253 7767
      4253 7771 4203 7774

$$
TJP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 25, 1:32 AM EDT, 26 minutes earlier.

Area forecast discussion, Aug 25, 1:32 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
132 AM EDT THU AUG 25 2011

.SYNOPSIS...
WARM AND INCREASING HUMIDITY THIS EVENING WILL GIVE WAY TO SHOWERS
AND LOCALLY HEAVY THUNDERSTORMS THAT WILL CROSS THE REGION FROM WEST
TO EAST TONIGHT. A COLD FRONT WILL CROSS THE REGION THURSDAY AND
THIS BOUNDARY WILL END THE SHOWERS AND THUNDERSTORMS FROM WEST TO
EAST THOUGH A SECONDARY TROUGH WILL BRING THE THREAT OF AFTERNOON
SHOWERS ACROSS PORTIONS OF WESTERN NEW YORK. DRYING OUT THURSDAY
NIGHT WITH A RETURN TO PLEASANT CONDITIONS FRIDAY AND INTO THE START
OF THE WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
THROUGH MIDNIGHT...A LINE OF STRONG STORMS HAS BROKEN...WITH ONE
STRONG SEGMENT TRACKING ACROSS NORTHERN PORTIONS OF LAKE
ONTARIO...AND THE OTHER TOWARD THE SOUTHERN TIER. THIS
SIGNIFICANTLY DIMINISHES THE SEVERE WEATHER THREAT IN THE
BUFFALO/ROCHESTER METRO AREAS ALLOWING THE SEVERE THUNDERSTORM
WATCH TO BE CANCELLED. A THREAT STILL REMAINS IN THE SOUTHERN
TIER...WHERE STORMS ARE APPROACHING. STORMS ACROSS NORTHERN LAKE
ONTARIO WILL BE MONITORED.

ON THURSDAY COLD FRONT WILL BE CUTTING ACROSS WNY WITH SHOWERS AND
SCATTERED THUNDERSTORMS AHEAD OF IT. WILL GO WITH A DRY START WITH
SOME SUNSHINE ACROSS PORTIONS OF THE NIAGARA FRONTIER TO START THE
DAY THURSDAY...WITH THE REMAINDER OF THE REGION STILL UNDER
SHOWERS AND THUNDERSTORMS THROUGH THE MORNING HOURS.

LATER IN THE DAY AS THE FINAL PIECE OF THE UPPER LEVEL SHORT PASSES
ACROSS THE REGION AND SECONDARY TROUGH...EXPECT SHOWERS TO AGAIN
BLOSSOM AND CLOUDS INCREASE IN THE AFTERNOON AND PASS NW TO SE
ACROSS THE REGION. TEMPERATURES THURSDAY WILL WARM INTO THE UPPER
70S WITH A FEW 80S ACROSS THE REGION.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
THURSDAY EVENING THE MAIN MID LEVEL TROUGH WILL BE IN THE PROCESS OF
SHIFTING FROM THE LOWER LAKES EAST INTO NEW ENGLAND. LARGE SCALE
FORCING IN THE DPVA REGIME JUST AHEAD OF THE TROUGH COMBINED WITH
THE PASSAGE OF A WEAK SECONDARY SURFACE TROUGH MAY CONTINUE TO TOUCH
OFF A FEW MORE SCATTERED SHOWERS FROM THE GENESEE VALLEY EAST ACROSS
CENTRAL AND NORTHERN NY. THESE WILL QUICKLY END FROM WEST TO EAST
DURING THE EVENING AS THE TROUGH SHIFTS EAST INTO NEW ENGLAND.

ON FRIDAY HIGH PRESSURE WILL BUILD OVER THE LOWER LAKES WITH A
RETURN TO DRY WEATHER AND PLENTY OF SUNSHINE. 850MB TEMPS STILL UP
AROUND +14C SHOULD STILL SUPPORT HIGHS CLOSE TO AVERAGE WITH HIGHS
IN THE MID TO UPPER 70S IN MOST AREAS. THE RIDGE REMAINS IN PLACE
FRIDAY NIGHT WITH MAINLY CLEAR SKIES AND LIGHT WINDS ALLOWING FOR
GOOD RADIATIONAL COOLING WITH LOWS DROPPING INTO THE UPPER 50S ON
THE LAKE PLAINS AND LOWER 50S ACROSS THE COOLER SPOTS OF THE
SOUTHERN TIER AND EAST OF LAKE ONTARIO.

LATE SATURDAY AND SATURDAY NIGHT A VERY WEAK TROUGH WILL APPROACH
WESTERN NY ALONG WITH A VERY SUBTLE SURFACE REFLECTION. ALL OF THE
LARGE SCALE FORCING FOR ASCENT ASSOCIATED WITH THIS FEATURE WILL
SHEAR OUT WELL NORTH ACROSS NORTHERN ONTARIO AND QUEBEC...WITH NO
SUPPORT LEFT FOR THE TRAILING LOW LEVEL BOUNDARY WHICH WILL ALSO BE
MOISTURE STARVED. IN ADDITION...THE BOUNDARY WILL START TO RUN INTO
THE UPPER LEVEL OUTFLOW OF HURRICANE IRENE SATURDAY NIGHT. THE LARGE
SCALE SUBSIDENCE BENEATH THE UPPER LEVEL OUTFLOW WILL ALSO AID IN
WASHING OUT THE WEAK BOUNDARY. WITH THIS IN MIND...WILL CONTINUE
WITH A DRY FORECAST FOR LATE SATURDAY THROUGH SATURDAY NIGHT WITH
JUST A MODEST INCREASE IN CLOUD COVER ACROSS WESTERN NY.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
VERY QUIET WEATHER WILL CONTINUE THROUGH THE LONG TERM WITH AN
EXTENDED PERIOD OF DRY WEATHER. HURRICANE IRENE WILL BE MOVING NORTH
ALONG THE EASTERN SEABOARD ON SUNDAY...BUT WILL BE MUCH TOO FAR EAST
TO HAVE ANY DIRECT IMPACT ON OUR CWA. MEDIUM RANGE MODEL GUIDANCE
OVER THE PAST 48 HOURS HAS SLOWLY AND STEADILY SHIFTED THE FORECAST
TRACK SLIGHTLY EASTWARD...AND WITH THIS IN MIND HAVE CONTINUED TO
TRIM BACK POPS FOR SUNDAY WITH JUST A LOW CHANCE LEFT IN THE EXTREME
EASTERN END OF THE CWA IN LEWIS COUNTY FOR SUNDAY AND SUNDAY NIGHT.
THE ECMWF CONTINUES TO BE ON THE EXTREME LEFT/WEST SIDE OF THE
GUIDANCE ENVELOPE AND WILL NOT BE CONSIDERED AT THIS TIME. EXPECT
HIGH CIRRUS ASSOCIATED WITH THE OUTFLOW OF IRENE TO PASS OVER
CENTRAL NY POSSIBLY AS FAR WEST AS THE FINGER LAKES AND GENESEE
VALLEY ON SUNDAY...WITH THE WESTERN END OF THE STATE SEEING PLENTY
OF SUNSHINE. THE PRESSURE GRADIENT BETWEEN IRENE AND HIGH PRESSURE
OVER THE UPPER MIDWEST WILL GENERATE A MODERATE NORTHERLY BREEZE ON
SUNDAY...ESPECIALLY ALONG THE SOUTH SHORE OF LAKE ONTARIO.

IRENE WILL UNDERGO EXTRATROPICAL TRANSITION ON MONDAY AS SHE
ACCELERATES INTO ATLANTIC CANADA AND BEGINS TO INTERACT WITH A MID
LATITUDE TROUGH APPROACHING EASTERN CANADA. THIS WILL ALLOW COOLER
AIR TO BE DRAWN DOWN INTO THE AREA...WITH HIGHS A TOUCH BELOW
AVERAGE IN THE LOWER HALF OF THE 70S.

TUESDAY AND WEDNESDAY THE TROUGH WILL SLOWLY LIFT OUT AND GIVE WAY
TO ZONAL FLOW ACROSS MUCH OF THE CONUS. THE LATEST 12Z GFS AND ALL
OF THE 00Z AND 12Z GEFS ENSEMBLE MEMBERS SUPPORT TUESDAY AND
WEDNESDAY REMAINING DRY. THE 12Z ECMWF SEEMS TO BE AN OUTLIER IN
DIGGING AN UPPER LOW INTO THE OHIO VALLEY WEDNESDAY AND WILL
DISCOUNT THIS SOLUTION FOR NOW.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A LARGE AREA OF RAIN AND THUNDERSTORMS WILL CONTINUE TO PUSH SLOWLY
EAST ACROSS THE REGION FROM 06Z-10Z WITH WIDESPREAD THUNDER AND
AREAS OF MVFR. EXPECT THIS ACTIVITY TO END FROM WEST TO EAST JUST
BEFORE DAYBREAK AS INSTABILITY WANES AND WHATEVER IS LEFT OF THE
CONVECTION MOVES EAST OF THE AREA. STILL COULD SEE A FEW ISOLATED TO
SCATTERED SHOWERS DURING THE MORNING UNTIL THE SURFACE COLD FRONT
PASSES BY THE REGION.

FOLLOWING THE COLD FRONT...A DRY SLOT WILL ALLOW SKIES TO OPEN UP TO
VFR FOR MUCH OF THE LATE MORNING AND EARLY AFTERNOON. LATER THIS
AFTERNOON ANOTHER SECONDARY TROUGH WILL BRING AN INCREASE IN CLOUD
COVER ONCE AGAIN...ALTHOUGH EXPECT MOST OF THIS TO BE VFR. SCATTERED
SHOWERS MAY DEVELOP ALONG THIS SECONDARY TROUGH...AND CROSS WESTERN
NY DURING THE MID AFTERNOON THROUGH EARLY EVENING...AND A FEW HOURS
LATER IN CENTRAL AND NORTHERN NY. EXPECT THE COVERAGE OF THIS
ACTIVITY TO BE RATHER SPARSE...SO WILL JUST USE A VCSH QUALIFIER FOR
NOW.

OUTLOOK...
THURSDAY NIGHT THROUGH SATURDAY NIGHT...MAINLY VFR OUTSIDE OF
TYPICAL LATE NIGHT EARLY MORNING VALLEY FOG.
SUNDAY...VFR IN WESTERN NY WITH POSSIBLE RAIN AND MVFR IN CENTRAL NY.
MONDAY...VFR.

&&

.MARINE...
WILL CONTINUE WITH SCA ACROSS THE REGION TONIGHT. THOUGH CENTRAL
LAKE ONTARIO STILL REMAINS BELOW SCA THIS LATE AFTERNOON...EXPECT
CONDITIONS TO BE MEET WITH WINDS EXCEEDING 18 KNOTS ON BOTH THE
LAKES...AND NIAGARA RIVER.

WINDS WILL SUBSIDE AND VEER TO MORE WESTERLY...WITH WAVES
DIMINISHING THURSDAY BEHIND A COLD FRONT. WITH A NORTHWEST WIND
LATER THURSDAY A SCA MAY BE NEEDED FOR THE SOUTHEASTERN SHORELINE OF
LAKE ONTARIO...AND POSSIBLE LAKE ERIE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT EARLY THIS MORNING FOR
         LEZ020-040-041.
         SMALL CRAFT ADVISORY UNTIL 4 AM EDT EARLY THIS
         MORNING FOR LOZ030-042-043.
         SMALL CRAFT ADVISORY UNTIL 9 AM EDT THIS MORNING FOR
         LOZ044-045.

&&

SYNOPSIS...THOMAS
NEAR TERM...APFFEL/THOMAS
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...HITCHCOCK
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Aug 25, 12:03 AM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1203 AM EDT THU AUG 25 2011

NYZ001>008-010>014-085-260415-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE-
1203 AM EDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-260415-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
1203 AM EDT THU AUG 25 2011

...SEVERE THUNDERSTORM WATCH 804 IN EFFECT UNTIL 5 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-041-LOZ030-042>045-062>065-SLZ022-024-260415-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1203 AM EDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-260415-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
1203 AM EDT THU AUG 25 2011

...SEVERE THUNDERSTORM WATCH 804 IN EFFECT UNTIL 5 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Aug 24, 11:47 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1147 PM EDT WED AUG 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     HAMBURG                 42.72N  78.83W
08/24/2011                   ERIE               NY   911 CALL CENTER

            LARGE TREE DOWN

&&

EVENT NUMBER BUF1100231

HITCHCOCK
Local storm report, Aug 24, 11:48 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1148 PM EDT WED AUG 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     AMHERST                 43.02N  78.72W
08/24/2011                   ERIE               NY   911 CALL CENTER

            LARGE LIMBS DOWN

&&

EVENT NUMBER BUF1100232

HITCHCOCK
Local storm report, Aug 24, 11:49 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1149 PM EDT WED AUG 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     TSTM WND DMG     EDEN                    42.65N  78.90W
08/24/2011                   ERIE               NY   911 CALL CENTER

            LARGE TREE DOWN ACROSS NEW JERUSELEM RD

&&

EVENT NUMBER BUF1100233

HITCHCOCK
Special weather statement, Aug 25, 12:27 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1227 AM EDT THU AUG 25 2011

NYZ019>021-085-250530-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
1227 AM EDT THU AUG 25 2011

...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA...

* AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM WESTFIELD TO FRANKLINVILLE...AND MOVING EAST AT
  35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  SALAMANCA...
  WELLSVILLE AND OLEAN...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
REMAIN INDOORS.

LAT...LON 4230 7971 4235 7961 4255 7867 4220 7773
      4213 7773 4199 7927

TJP
Special weather statement, Aug 25, 1:06 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
106 AM EDT THU AUG 25 2011

NYZ006>008-250600-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
106 AM EDT THU AUG 25 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS UP TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 16 MILES NORTH OF FORT DRUM TO 18 MILES WEST OF
  HIGHMARKET...AND MOVING EAST AT 50 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  OSCEOLA AND NORTH OSCEOLA...
  NATURAL BRIDGE AND CASTORLAND...
  HIGHMARKET AND MARTINSBURG...
  INDIAN RIVER AND TURIN...
  PORT LEYDEN AND LYONS FALLS...

THESE STORMS WILL CONTAIN GUSTY WINDS UP TO 45 MPH. BRIEF HEAVY
DOWNPOURS ARE ALSO POSSIBLE.

LAT...LON 4342 7553 4347 7580 4437 7578 4410 7516
      4362 7510

HITCHCOCK
Special weather statement, Aug 25, 1:58 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
158 AM EDT THU AUG 25 2011

NYZ012>014-020-021-250700-
ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-ONTARIO NY-WYOMING NY-
158 AM EDT THU AUG 25 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL
  HAIL...WIND GUSTS UP TO 40 MPH AND VERY HEAVY RAIN. THE STORMS
  WERE LOCATED ALONG A LINE  EXTENDING FROM BLISS TO CUBA TO
  HINSDALE TO ALLEGANY...AND MOVING WERE EAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  DANSVILLE AND WELLSVILLE...

THE HEAVY RAIN FROM THESE STORMS COULD CAUSE LOCALIZED FLOODING OF
ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4201 7875 4216 7844 4229 7833 4259 7831
      4261 7736 4257 7737 4257 7765 4253 7767
      4253 7771 4203 7774

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 9:47 PM EDTSpecial Marine WarningBUF58 min
Aug 24, 9:56 PM EDTSevere Thunderstorm WarningBUFErie, Niagara, Orleans64 min
Aug 24, 10:06 PM EDTSpecial Marine WarningBUF54 min
Aug 24, 10:21 PM EDTSpecial Marine WarningBUF54 min
Aug 24, 10:24 PM EDTSpecial Marine WarningBUF96 min
Aug 24, 10:34 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua, Erie56 min
Aug 24, 10:37 PM EDTSpecial Weather StatementBUFErie53 min
Aug 24, 10:45 PM EDTSevere Thunderstorm WarningBUFErie49 min
Aug 24, 10:54 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans41 min
Aug 24, 11:33 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Livingston, Monroe, Ontario, Wayne and 1 more87 min
Aug 24, 11:38 PM EDTSpecial Marine WarningBUF52 min
Aug 24, 11:59 PM EDTSpecial Marine WarningBUF61 min
Aug 25, 12:17 AM EDTSpecial Marine WarningBUF73 min
Aug 25, 12:22 AM EDTSevere Thunderstorm WarningBUFJefferson, Oswego53 min
Aug 25, 12:27 AM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Chautauqua63 min
Aug 25, 12:42 AM EDTAreal Flood AdvisoryBUFCattaraugus, Chautauqua, Erie3 hr
Aug 25, 1:06 AM EDTSpecial Weather StatementBUFLewis54 min
Aug 25, 1:17 AM EDTSpecial Marine WarningBUF58 min
Aug 25, 2:31 AM EDTSpecial Weather StatementBUFOntario59 min
Aug 25, 3:05 AM EDTSpecial Weather StatementBUFOswego55 min
Aug 25, 3:23 AM EDTSpecial Weather StatementBUFNiagara52 min
Aug 25, 12:12 PM EDTSpecial Weather StatementBUFOswego63 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.